Alert archive / Florida / Heat Advisories in 2023

Heat Advisory 21, NWS Melbourne, FL

August 12, 20234 counties in Florida

NWS Melbourne, FL issued this heat advisory at Aug 12, 2023, 2:33 PM EDT for 4 counties in Florida. It took effect at Aug 13, 2023, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2023, 2:33 PM EDT (18:33 UTC)
In effect from
Aug 13, 2023, 11:00 AM EDT
Expired
Aug 13, 2023, 7:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Indian River County, FL, Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2023-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2023-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2327 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

430 
WWUS72 KMLB 121833
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
233 PM EDT Sat Aug 12 2023

FLZ041-044>046-053-141-144-247-347-447-547-647-747-132300-
/O.NEW.KMLB.EH.W.0005.230813T1500Z-230813T2300Z/
/O.CON.KMLB.EH.W.0004.000000T0000Z-230812T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, Groveland, Canaveral Groves, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, 
Rockledge, Melbourne, Cocoa Beach, Satellite Beach, 
and Melbourne Beach
233 PM EDT Sat Aug 12 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 7 PM EDT
SUNDAY...

* WHAT...Dangerously hot conditions with heat index values up to 
  115 expected.

* WHERE...Portions of east central Florida.

* WHEN...For the first Excessive Heat Warning, until 7 PM EDT 
  this evening. For the second Excessive Heat Warning, from 11 
  AM to 7 PM EDT Sunday.

* IMPACTS...Extreme heat and humidity will significantly increase
  the potential for heat related illnesses, particularly for those
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ154-254-132300-
/O.NEW.KMLB.HT.Y.0021.230813T1500Z-230813T2300Z/
/O.CON.KMLB.EH.W.0004.000000T0000Z-230812T2300Z/
Coastal Indian River-Inland Indian River-
Including the cities of Sebastian, Vero Beach, and Fellsmere
233 PM EDT Sat Aug 12 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SUNDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot 
  conditions with heat index values up to 115. For the Heat 
  Advisory, heat index values up to 112 expected.

* WHERE...Indian River County.

* WHEN...For the Excessive Heat Warning, until 7 PM EDT this 
  evening. For the Heat Advisory, from 11 AM to 7 PM EDT Sunday.

* IMPACTS...Extreme heat and humidity will significantly increase
  the potential for heat related illnesses, particularly for those
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ058-159-164-259-264-132300-
/O.NEW.KMLB.HT.Y.0021.230813T1500Z-230813T2300Z/
/O.CON.KMLB.HT.Y.0020.000000T0000Z-230812T2300Z/
Okeechobee-Coastal Saint Lucie-Coastal Martin-Inland Saint Lucie-
Inland Martin-
Including the cities of Basinger, Fort Drum, Okeechobee, 
Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, 
Tradition, Saint Lucie West, and Indiantown
233 PM EDT Sat Aug 12 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SUNDAY...

* WHAT...Heat index values up to 112 expected.

* WHERE...Okeechobee, Saint Lucie, and Martin Counties.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from 11 AM to 7 PM EDT 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
266 
WWUS72 KMLB 122154
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
554 PM EDT Sat Aug 12 2023

FLZ041-044>046-053-141-144-247-347-447-547-647-747-130800-
/O.CAN.KMLB.EH.W.0004.000000T0000Z-230812T2300Z/
/O.CON.KMLB.EH.W.0005.230813T1500Z-230813T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, Groveland, Canaveral Groves, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, 
Rockledge, Melbourne, Cocoa Beach, Satellite Beach, 
and Melbourne Beach
554 PM EDT Sat Aug 12 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM
EDT SUNDAY...
...EXCESSIVE HEAT WARNING FOR TODAY IS CANCELLED...

* WHAT...Dangerously hot conditions with heat index values up to 
  115 expected.

* WHERE...Portions of east central Florida.

* WHEN...From 11 AM to 7 PM EDT Sunday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ154-254-130800-
/O.CAN.KMLB.EH.W.0004.000000T0000Z-230812T2300Z/
/O.CON.KMLB.HT.Y.0021.230813T1500Z-230813T2300Z/
Coastal Indian River-Inland Indian River-
Including the cities of Sebastian, Vero Beach, and Fellsmere
554 PM EDT Sat Aug 12 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SUNDAY...
...EXCESSIVE HEAT WARNING FOR TODAY IS CANCELLED...

* WHAT...For the Heat Advisory, heat index values up to 112 
  expected.

* WHERE...Coastal Indian River and Inland Indian River Counties.

* WHEN...From 11 AM to 7 PM EDT Sunday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ058-159-164-259-264-130800-
/O.CAN.KMLB.HT.Y.0020.000000T0000Z-230812T2300Z/
/O.CON.KMLB.HT.Y.0021.230813T1500Z-230813T2300Z/
Okeechobee-Coastal Saint Lucie-Coastal Martin-Inland Saint Lucie-
Inland Martin-
Including the cities of Basinger, Fort Drum, Okeechobee, 
Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, 
Tradition, Saint Lucie West, and Indiantown
554 PM EDT Sat Aug 12 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SUNDAY...
...HEAT ADVISORY FOR TODAY IS CANCELLED...

* WHAT...Heat index values up to 112 expected.

* WHERE...Okeechobee, Coastal Saint Lucie, Coastal Martin, 
  Inland Saint Lucie and Inland Martin Counties.

* WHEN...From 11 AM to 7 PM EDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
997 
WWUS72 KMLB 130741
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
341 AM EDT Sun Aug 13 2023

FLZ041-044>046-053-141-144-247-347-447-547-647-747-132300-
/O.CON.KMLB.EH.W.0005.230813T1500Z-230813T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, Groveland, Canaveral Groves, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, 
Rockledge, Melbourne, Cocoa Beach, Satellite Beach, 
and Melbourne Beach
341 AM EDT Sun Aug 13 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 7 PM EDT THIS EVENING...

* WHAT...Dangerously hot conditions with heat index values up to
  115 expected.

* WHERE...Portions of east central Florida.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ058-154-159-164-254-259-264-132300-
/O.CON.KMLB.HT.Y.0021.230813T1500Z-230813T2300Z/
Okeechobee-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Indian River-Inland Saint Lucie-
Inland Martin-
Including the cities of Basinger, Fort Drum, Okeechobee, 
Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound,
Jensen Beach, Stuart, Fellsmere, Tradition, Saint Lucie West, 
and Indiantown
341 AM EDT Sun Aug 13 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 112 expected.

* WHERE...Okeechobee, Coastal Indian River, Coastal Saint Lucie, 
  Coastal Martin, Inland Indian River, Inland Saint Lucie and 
  Inland Martin Counties.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
483 
WWUS72 KMLB 131831
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
231 PM EDT Sun Aug 13 2023

FLZ041-044>046-053-141-144-247-347-447-547-647-747-142300-
/O.NEW.KMLB.HT.Y.0022.230814T1500Z-230814T2300Z/
/O.CON.KMLB.EH.W.0005.000000T0000Z-230813T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-Inland Northern Brevard-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, Groveland, Canaveral Groves, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, 
Rockledge, Melbourne, Cocoa Beach, Satellite Beach, 
and Melbourne Beach
231 PM EDT Sun Aug 13 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT MONDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with heat index values up to 115. For the Heat 
  Advisory, heat index values up to 112 expected.

* WHERE...Portions of east central Florida.

* WHEN...For the Excessive Heat Warning, until 7 PM EDT this 
  evening. For the Heat Advisory, from 11 AM to 7 PM EDT Monday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ058-154-159-164-254-259-264-142300-
/O.NEW.KMLB.HT.Y.0022.230814T1500Z-230814T2300Z/
/O.CON.KMLB.HT.Y.0021.000000T0000Z-230813T2300Z/
Okeechobee-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Indian River-Inland Saint Lucie-
Inland Martin-
Including the cities of Basinger, Fort Drum, Okeechobee, 
Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound,
Jensen Beach, Stuart, Fellsmere, Tradition, Saint Lucie West, 
and Indiantown
231 PM EDT Sun Aug 13 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT MONDAY...

* WHAT...Heat index values up to 112 expected.

* WHERE...Okeechobee, Indian River, Saint Lucie and Martin 
  Counties.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from 11 AM to 7 PM EDT 
  Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this heat advisory went out at Aug 12, 10:03 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 12, 10:03 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1003 AM EDT Sat Aug 12 2023

...New UPDATE, MARINE, AVIATION...

.UPDATE...
Issued at 941 AM EDT Sat Aug 12 2023

Little change needed to the forecast this morning, as everything
remains on track. Light SW/WSW winds as high pressure lingers over
the local area will once again usher in hot temperatures and high
humidity this afternoon. An Excessive Heat Warning remains in
effect for areas from Indian River and Osceola Counties northward
for heat indices up to 116, with a Heat Advisory in effect for
the southern Treasure Coast and Okeechobee County for heat indices
up to 112. Highs today reaching near- record values north of
Melbourne, in the upper 90s. To the south, temperatures are
forecast to be slightly lower, hence the choice to stick with a
Heat Advisory, in the mid-90s. Use caution if working or spending
time outside today. Take frequent breaks in an area with air
conditioning and drink plenty of water. NEVER leave children or
pets unattended in a car for any period of time.

Scattered showers and storms will be possible this afternoon,
providing little relief from the heat. Mesoscale models show most
of the convection holding off until the mid to late afternoon,
when the sea breeze collision occurs over the interior. This will
be the focus for the highest coverage, though overall PoPs peak
at around 50% today. A few showers or storms can't be ruled out
along the sea breeze as it moves inland from the coast early in
the afternoon. Temperatures aloft remain warm (-4C at 500mb).
However, some drier air above 700mb could support a few strong
wind gusts, with DCAPE 1000-1200J/kg this afternoon, should any
cells be able to overcome the warm temperatures. Some activity
could linger along boundary collisions into the evening hours,
before any remaining activity drifts southwestward into areas west
of the Kissimmee River.

&&

.MARINE...
Issued at 941 AM EDT Sat Aug 12 2023

A few showers and storms lingering over the offshore waters late
this morning, then generally a slight chance for convection near
the coast as the sea breeze develops this afternoon. SW winds
backing SE behind the sea breeze today, with speeds 12kts or less.
Winds then veering S/SW again overnight, with scattered showers
and storms possible offshore and over the Gulf Stream. Seas 1-2ft,
with up to 3ft possible well offshore north of the Cape overnight.

&&

.AVIATION...
(12Z TAFS)
Issued at 941 AM EDT Sat Aug 12 2023

VFR conditions prevailing outside of convection. Scattered showers
and storms possible, mainly across the interior from around 21Z
this afternoon. A few cells could linger through around 2Z before
diminishing. Lower confidence in any cells near the coast, so have
foregone any VCTS mention there. Tempos have been included for
most interior sites (SFB/MCO/ISM), where confidence in CIG/VIS
reductions due to convection is highest. Light SW flow backing SE
behind the sea breeze. Wind speeds 12kts or less.

&&

.CLIMATE...
Issued at 413 AM EDT Sat Aug 12 2023

Record high temperatures for today (year last set)

DAB 98 (2006)
LEE 99 (1991)
SFB 99 (2006)
MCO 98 (1938)
MLB 98 (1980)
VRB 96 (2006)
FPR 98 (1930)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  95  78  94  78 /  30  20  30  10
MCO  98  79  98  78 /  50  30  50  20
MLB  95  78  94  78 /  30  10  30  10
VRB  95  77  94  77 /  30  10  40  10
LEE  97  78  98  78 /  50  30  50  20
SFB  98  79  98  79 /  50  20  40  10
ORL  98  80  98  79 /  50  20  50  20
FPR  94  77  93  76 /  30  10  40  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Excessive Heat Warning until 7 PM EDT this evening for FLZ041-
     044>046-053-141-144-154-247-254-347-447-547-647-747.

     Heat Advisory until 7 PM EDT this evening for FLZ058-159-164-259-
     264.

AM...None.
&&

Leahy/Kelly
Hazardous weather outlook, Aug 12, 3:36 AM EDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
336 AM EDT Sat Aug 12 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-122000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
336 AM EDT Sat Aug 12 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.EXCESSIVE HEAT IMPACT...
Afternoon temperatures will rise into the mid and upper 90s away
from the immediate coast again today. The hot temperatures will
combine with high humidity to produce dangerously high heat index
values between 113 and 116 degrees north of a line from around
Kenansville to Vero Beach, and between 108 and 112 degrees
farther south.

An Excessive Heat Warning will be in effect form Osceola and
Indian River Counties northward today from 11 AM through 7 PM,
with a Heat Advisory across Okeechobee, Saint Lucie and Martin
Counties. If you will be spending an extended period of time
outside today. Remain well-hydrated and take frequent breaks out
of the sun, preferably in an air conditioned room. NEVER leave
children or pets unattended in a vehicle for ANY length of time.

.THUNDERSTORM IMPACT...
Scattered late afternoon and evening lightning storms are forecast
today, mainly inland from Interstate 95, with the greatest chance
across the interior counties between 500 and 900 PM. A few strong
storms are possible, with frequent lightning, wind gusts of 40 to
50 mph, and torrential downpours of 1 to 3 inches in a 60 to 90
minute period. Move indoors at the first sign of threatening skies
or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms will be capable of producing wind gusts to
around 35 knots, mainly over inland lakes and near the Kissimmee
River Basin.

.RIP CURRENT IMPACT...
A moderate risk of dangerous rip currents continues at all central
Florida Atlantic beaches today. Always swim near a lifeguard, and
never swim alone.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Dangerously high temperatures and heat indices will persist across
central Florida through into early next week. By the middle of next
week, higher coverage and earlier development of storms may keep
temperatures and heat indices a few degrees lower than they have
been over the past few weeks.

Coverage of afternoon and evening storms is expected to remain
scattered Sunday and Monday, then increase from Tuesday onward.
Frequent cloud to ground lightning, brief wind gusts in excess of
40 mph, and localized flooding from torrential downpours may
occur with stronger storms. The risk for stronger offshore-moving
storms will also increase.

A moderate risk for dangerous rip currents will continue at all
central Florida Atlantic beaches through at least this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:33 PM EDTExcessive Heat WarningMLBBrevard, Lake, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Heat Advisories in Florida, 2023Every heat advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.